Hello and Thank you for any info ou can give me. My son had a severe head injury with bleeding in brain ( right side) 8 years ago. At the time of injury he had seizures he did suffer some brain damage. He started having some problems he said he was afraid to drive thought he would pass out, feeling light headed ect.. He also strted having some obessive compulsive behavior. His primary Care phy. put him on Zoloft. He was on Zoloft for about 5 months when I started noticing twiching of his eye. Then at about 1 year of taking zoloft My son had woke up on floor and didn't know how he got there. He called me at work in a panic asked me to please come home. When I came home he was vomiting his eyes very blood shot and also severe headache. I called doc who nurse said oh he probaly had the flu . When I took him in to see the doc he increased his zoloft to 100 mg 5 weeks later my son has a grand mal seizure while I'm at home. He spent whole weekend in hospital and is now taking tegretol 400 mg daily . Fianlly got to see neurosurgen who wants to wean him off zoloft he is currently taking 50mg of zoloft daily. He doesn,t go back to see neurosurgon till 6-6-01. How long of a process is weaning off zoloft ? I have read patients who have seizures need to to be taken off this medicine.He also had mri they said there is a cyst next to old injury. What could this be ? How serious?
Can zoloft cause seizures like this? I live in a small town and think I should take my son to a larger hospital with more knowledgable doc with this problem. My son is 22 yrs old and ready to start working he can't even drive now. any info I would greatly appreciate. Thanks Again, Carol
I am sorry to hear about your son. We usually do not associate Zoloft with inducing seizures. I would think that is was just bad timing that he began having seizures and the use of Zoloft. As far as weaning off the Zoloft, we usually wean it over a month or so. It is difficult to tell you about the cyst, as it might have been there from the healing process many years ago. Since there is alot of information missing about the cyst, where it is, has it changed over time, I am afraid that I can't tell you much.
I can't wait to see the dr's response, because of the mess I am now in. I was being treated for neurocardiogenic syncope (fainting) and had just had zoloft added to my meds. Three days later I am in ER because of an event. Now the dr's are arguing if it is seizure or syncope, if it is neurological or cardiac. Neuro is thinking it may be linked to old stroke because MRI is showing some spot they are saying is from stroke or old trauma. I did have some lesser episodes the week before and wonder if the zoloft brought it on full force. The cardio who put me on zoloft is the only one who said it is from zoloft and he took me off. My neuro actually wanted to put me on it, again because of the strange sensations I am experiencing off and on, mostly on right side since the seizure type incident. I am so weary of dr's visits and tests, it has been going on for about 3 years and now I have orders not to drive!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.